As a transplant survivor, I feel for your predicament.
I can only speculate, from what my hepatologist told me.
I'd assume the doctors would like you to fully recuperate from your transplant prior to beginning hep C treatment. This can take a full year.
Your doctors may be apprehensive as there hasn't been any testing to show how the new meds would react with the immune suppression meds you're currently taking.
In the post transplant setting, high viral loads are not uncommon. What is important for you now, is to focus on the health of your liver. If your liver functions are okay, I wouldn't worry about the viral load.
Focus on recovery! If you are not doing any exercise, I suggest start walking. Increase your walks as you are able. Focus on good nutrition. Eat a balance health diet and take a good multiple vitamin w/o iron. In fact, avoid iron high food if possible. Having trouble keeping food down ? Make smoothies, chicken soup with veggies, good nutrition is vital to recovery, in my opinion.
Secondly, ask about weaning you off some of the meds you're currently taking.
Ask if some of your problems couldn't be reactions to the meds.
Some people have allergies to them. I pushed to get off cellcept and prednisone as quickly as possible. I still take prograf but I know some people have allergic reactions and have to be taken off and put on cyclosporin.
I am very sorry that you are having these problems post transplant. I know it is very difficult and discouraging.
Fortunately, you no longer have HCC, and that is a plus.
Unfortunately, I don't have any actual information that might help you in terms of getting treatment for the Hep C. OH has offered some good information. Hopefully others with more experience in you situation will come along and offer their information and experience.
I do hope that you can get treatment as soon as possible and attain SVR. I also hope that your health will improve. I wish you the very best for the future.
Thanks OH! I do get out a lot, matter f fact I do everything I used to do, dog walk train, golf, fish,not too much dancing, just not as much. I get about 2 liters drained out of my chest every 20 some odd days which I find disturbing.
I am off cellcept, prednisone, prograf, and on a mild suppresent neoral. So, maybe I,m doing better than I think. You hit the diet on the head, all I can eat are shakes beefed up with nutrients, ensure, soups, oatmeal and veggies. I am on warfirin blood thinner, and its hard to regulate that. thanks for your input.
Hi Pooh, thanks for the input, I am frustrated because instead of feeling better
post-transplant, I feel worse. Patience. patience, patience, but I feel the need to know what is available to me. Thank you again
I know we have a couple of people on the forum who are post transplant and who treated and attained SVR. We also have a couple forum members who are post transplant and who are treating now.
Gerard11 is post transplant and is in a trail, Sofosbuvir and Ribavirin. He was a 5x Non-responder and has cirrhosis. I know he became UND at week 4 in the trial. You may want to contact him. Maybe he can give you some information. Here is a link to his profile page:
Bill200 is post transplant and is also treating, but he is on Interferon and I am not sure what else. He is doing 18 months.
Sorry to hear this guy, what OH says makes sense. I would be more concerned with the issues you seem to be having from your TP before even trying to treat at this time......... Wishing you the best.
thanks can do;
pre transplant my bilirubin was low 1?, 2 weeks ago it had shot up to 16.5.the same with my other liver enzyme numbers. they have just taken off, the drs. are trying to save the transplant which is right.However the cause of all these other problems is the virus. Im coming up on 6 mos. the surgery has healed, but I'm getting sicker. It's crazy.
I am sorry for what you are going through. I cant imagine how you feel. Thank G.. you beat HCC. Concentrate on the TP issues. I hate the saying but take one day at a time....its easier that way :)
Larry, high bilirubin should be a concern for the doctors at your transplant center. What do they say? Is it an HCV outbreak or rejection? Depending on what it is, you may need a different regime of immune-suppresants.
The biopsy may be necessary to find out the cause of it. Have the doctors discussed it? Are your liver enzymes also high?
Wishing you the very best and hope your health will stabilize soon!
thank you Jeff;
good answer and comment Jeff, I was hospitalized 8 times in april may june
did 4 biopsys. My liver enzimes and Bilirubin went crazy, it took them quite some time to figgure out and adjust my meds so that my body is accepting the transplant, and, that it is a resurgence of the hep c that is causing the problem. I also had a thrombosis? in there somewhere that needed some attention. Sometime in Feb I had gone into liver failure. This has not been a walk in the park. Basicly I am just getting by.
I have been hopeing to get a "compassion" study or prescription for some of the new anti viral meds.
Your case is confusing to me and I'm certainly no expert.
The hep C doesn't seem like it would cause fluid in your lungs. That sounds more like pneumonia to me.
I know some people have had to go on cyclosporin ( neoral.)due to prograf allergies. Is it possible you have an allergy to cyclosporin and should be on prograf ?
When looking to see if there is rejection I was told to check my GGTP levels on my blood work.
If you aren't getting the answers you deserve from your doctors, perhaps it's time to seek a second opinion. I know of some excellent hepatologists however they are in San Francisco.
Hang in there !